Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

Menopause

Can I stop estratest after only two weeks?

09/16/2008

Question:

I started Premphase for menopause and could sleep better and hot flashes were reduced greatly. However, I still had no libido. My doctor changed the script to estratest and I have been taking that for two weeks. My voice sounds lower and I feel very nervous, weak and anxiety ridden. Should I stop taking it? If so, do I continue with Premphase immediately or take nothing for a while? In addition, it has not made any difference regarding libido.

Answer:

It is fine to convert directly to Premphase, but it would be advisable to inform your doctor of your decision.  If you continue with Estratest alone, you may need a progestin periodically to counterbalance the estrogen if you still have your uterus.

For more information:

Go to the Menopause health topic, where you can:

Response by:

Margery   Gass, MD Margery Gass, MD
Formely, Professor, Clinical Obstetrics & Gynecology
College of Medicine
University of Cincinnati